Yes, I know of the drug interaction site. I really don't think it's very helpful. It says there are no interactions found with nexium and levothyroxine. Does that tell you something? I like this sight alot better. More information here.
I don't know why you would need to take Sudafed, which is Ephedrine and L-Tyrosine, which is one of the essential components to thyroid hormone along with iodine and selenium. I'd watch that combo if I were you. You might get really hyper feeling. That Sudafed is crap. Ephedrine raises blood pressure pretty good. So can your thyroid meds. Both can increase your heart rate....See what Im getting at?
Im pretty sure you won't die, but you might get the shakes pretty good and feel hyper if you are just starting your thyroid meds and taking them with the sudafed too. If you are conjested bad all the time, your thyroid meds should also help with that. Being hypo tends to make you short of breath and for me atleast, it feels like an asthma attack sometimes. Your meds should straighten that out.
Don't understand what you mean by taking selenium and iodine. I don't take selenium or iodine. I do take kelp which has iodine in it but I don't take that until 4 hrs. later with my multi, b-100 and ester c. Also what is the reaction with nexium and levothyroxine? My doctor mentioned nothing about that. As for feeling hyper please read my other post under "thyroid dosage". I'm anything but hyper. I also have low blood preasure 110 over 70. My cholesteral is high now over 200. I had my dosage increased from .25-.50 and feel worse than ever. Plus I'm gone on vacation tommorrow and feel awful. The only sympom I don't have one with being hypo is that I'm a normal weight and my hair isn't dry everything else I have. Also can't loss any weight either.
I found an answer to your Nexium question. It was written by Harold J. DeMonaco, MS, Director of Drug Therapy Management at Massachussetts General Hospital, who says there is no interaction between levoT and Nexium. However, there is a problem with most other types of antacids that contain calcium in that the levoT binds to it and can't be absorbed, so don't take Rolaids or anything similar for at least 4 hours after your levoT.
Mary Shomon writes in her book that most of the people she's heard from who tried kelp or other iodine supplements while in treatment for hypoT have felt worse on it. She herself tried it, and quit after she had the same reaction. Seems like you might want to give it up for a while since you feel so bad now.
Last edited by moderator2; 06-06-2005 at 07:34 PM.